If you Start Taking the New Pain Relief Medication

Not only do adverse medication reactions occur frequently, they sometimes are also life-threatening. When will the symptoms first develop when you begin taking a new medication? You would be very surprised to know just how frequently adverse medication reactions do happen. Drug reactions do happen though, whether it be allergic reactions, or severe side effects. An adverse medication reaction doesn’t have to be strong as symptoms such as a minor stomach ache and diarrhea can typically be tolerable and people can keep taking the medication. In other cases, though, even a common over the counter medication can have dangerous adverse effects, particularly when it is not used correctly. How many people would ever have thought that a large dose of Tylenol would result in complete liver failure? Frequently, people ask this question about an adverse medication reaction: If it is going to happen, how soon will it happen?

Actually, though, adverse reactions to medications don’t always happen instantly. It may be weeks or even months before the symptoms of certain adverse medication reactions are noticed. For example, many people develop muscle soreness after they begin taking a statin medication for their cholesterol. Yes, it’s possible that someone could not display symptoms for a long time, without having heavy muscles and feeling discomforted, but typically the majority of bad reactions to drugs will happen after the first four to six weeks of staring the new medication.

Allergic reactions to drugs are one example of an adverse medication reaction that often occurs very soon after taking the drug. If you develop an allergic reaction to the medicine, the reaction will occur within a few hours to a couple of days after you begin the new regimen. A skin rash is often a mild symptom of an allergic drug reaction, while more serious symptoms include shortness of breath, fever, or dizziness. Even in those situations where a rash is the only symptom you develop, any symptom of an adverse drug should be evaluated and treated as soon as possible. After a person has been treated for a reaction, he or she should not take that medication again, because more severe symptoms could occur with the next dose.

What is the most effective way to avoid having an adverse medication reaction? So that it will be less likely you experience a drug interaction, keep your doctor up-to-date about every medication, herb, vitamin, and supplement you take. It is important that he or she also be told of any adverse drug reaction you have previously had. You should give your pharmacist information about all the medications you’re taking when he gives your prescription in order to ensure that there are no conflicts with your medications. If you start having any symptoms after you start taking a new medication, contact a doctor. Research your new prescriptions at trustworthy websites to learn what side effects are most commonly experienced.

An adverse drug reaction isn’t unusual, and in some cases, it can become a threat to your life. You may not notice the symptoms immediately; sometimes they happen weeks or months down the road, so be on the lookout for any new symptoms.